Hi everyone, I haven't been here in a long time, almost a year I guess, what with moving house twice and various other things ive just not had time to visit here and ive missed it! it's really changed since the last time i visited!!

I'm in desperate need of some advice, ever since i've been taking Beclometasone ive suffered with night time cramping in my feet, its been bareable so far but just recently its become severe, happens every night in both feet at the same time, the cramps last for up to an hour with no respite and are so painful, most nights i end up in tears, its really getting to me, i feel so fed up with it and its making me tired too.

do any of you know if different steroids have this same effect, is it worth me geting it changed by my nurse for instance? or do they all have this as a side effect.

also i vaguely remember seeing something in town a while ago, cant remember where, boots or something, not sure if it was herbal or what but to help stop night feet/leg cramping, anyone know of anything like this??

I really am at my whits end with this, small cramps occasionally were liveable but now its just excruciating.

thanks very much


10 Replies

  • Dunno if it is the steriods but I get cramps cos of ventolin and the sub cut bricanly. I take quinine which is generally considered to be helpful. I also take 5mg of diazipam at night for the cramps. I still end up doing the funky chicken around the bedroom but it is only sometimes as opposed to everynight.

    One word of caution quinine takes a while to build up in the system so don't expect results overnight and some Dr's will raise an eyebrow about the diazipam but RBH were quite happy with me taking it. Also make sure you keep your potassium levels up a banana or 2 a day is a good idea.


  • thanks for that advice, ive heard the potassium thing before but im afraid to say i dont really know what potassium is or does....eeek!

    is there any other foods that contain it?....i dont like bananas at all lol but if it helped the cramps and is the best way to get potassium then hell i'd eat a dozen if i had to!

    ive been reading up on beclometasone and these side effects im getting are listed but under the more rare side effects, im also getting tiny pin like blisters on my fingers which are barely noticable but very painful, these are listed there too....

    i dont want to bother my nurse and ask to have my drugs changed if its not really worth it but i am getting to a point that i have to do something about it, it often has me in tears its so painful and lasts for so long....

    right, wheres those bananas

  • Also

    Try to lay with your legs straight, and wen u do get cramp stand on a cold surface with your foot flat on ground and put pressure on, it may hurt but i find it so much easier to get rid of that way instead of just waiting. Or rub it so the blood flows again, it may nt wrk but its worth a try.

  • Hiya,

    I get the little blisters and the cramps. For the blisters my doctor told me to rub a little vasiline into my finger tips, it stops them from catching quite so much and makes them a little less painful. Like the others have said makes sure you straighten your legs when the cramp gets bad 'cos after a while it does help, and like the others also said, make sure you keep your potassium levels up.


  • thanks becca, i'll give the vaseline a go!

  • sounds bizarre, but I didn't have my banana-a-day last week, and, my feet and toe cramps were a nightmare!!! thanks for everyone's input on this - now I know !!!



  • Hi Faerie!

    I had really bad foot and leg cramps when I was pregnant and with one of the steriods I had in the past (sorry, can't remember which one....). I found that the only thing that worked for me was a series of leg/foot excersises when I went to bed.

    Sit on the edge of your bed or chair and lift one leg and point your toes, to feel the stretch on the top of your foot. Bend your ankle up so that your toes come towards your calf, and you will feel the stretch on the back of the calf. Do this 20 times (yes 20!).

    Then, rotate the foot at the ankle 15 times clockwise, then 15 times anticlockwise.

    Then do the same on the other foot!

    It might sound daft and you do look a bit of a wally, but it really did work for me.

    Hope this helps!

  • Hi Faerie, I know what you mean about the cramps, i've had them on symbicort. My dad used to get bad cramp, not drug related tho as he's not asthmatic but has found a glass of low cal indian tonic water helps. I've tried the tonic water, it's disgusting but it might be worth a shot for you. Perhaps also you should go back to dr or nurse, they might be able to change the drug or like bex give you some quinine tablets to act against it. Massage is helpful for when you get the cramp too, i found that relaxing the muscle can help ease it straight away and massaging the area can help ease the pain a bit, this might help you too.


  • Does anyone find that dreadful moment before the cramp sets in absolutly dire at night as I swear I dream the ""if you move your foot/leg it is going to hurt like hell"" feeling, but ignore it. A bit like the whole dreaming I am setting up or even nebbing just before the ""who sucked my lungs out"" feeling you get in the mornings sometimes.


  • cramping

    my daughter used to press her foot up against the wall when lying on her stomach. it did wonders to get rid of the cramps. i usually jump out of bed and press my foot to the floor. pulling your toes up towardss your knee is good too, or just massage the affected area.

You may also like...